Thunderstorm Wind, Ouachita
- When
- September 23, 3:02 PM CST
- Where
- Ouachita County, Camden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.583, -92.833
Trees downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 23, 2:15 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 PM CDT SAT SEP 23 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT COLD FRONT APPROACHING THE STATE. NUMEROUS SEVERE WEATHER WARNINGS AHEAD OF THE FRONT THIS MORNING...AS WELL AS NUMEROUS REPORTS OF FLOODING IN NORTHEAST ARKANSAS. NOW ACTION MOVES INTO SOUTHERN ARKANSAS AS COLD FRONT APPROACHES AND SHORTWAVE MOVES INTO THE AREA. MODELS STILL SHOWING FRONT HANGING UP OVER SOUTHERN ARKANSAS. HAVE KEPT THE INCREASED POPS IN THE SOUTH AND HIGHER QPF. WINDS HAVE STAYED DOWN TODAY...AND SO CANCELLED THE LAKE WIND ADVISORY EARLY. AFTER EARLY SLIGHT CHANCE POPS IN THE SOUTHEAST SUNDAY...QUIET WEATHER WILL RETURN TO THE AREA. HIGH PRESSURE WILL TAKE CONTROL...AND TEMPERATURES WILL BE BELOW NORMAL MONDAY...BEFORE STARTING A WARMING TREND TUESDAY. && .LONG TERM...WEDNESDAY THROUGH SATURDAY MODELS IN DECENT ENOUGH AGREEMENT IN THE SYNOPTIC SCALE BUT THERE ARE SOME DIFFERENCES IN THE TIMING OF A FRONTAL SYSTEM FORECAST TO COME THROUGH SOMETIME IN THE WEDNESDAY NIGHT /THURSDAY TIME FRAME. WITH NO CLEAR CUT FAVORITE AND THE DIFFERENCES ARE ONLY OVER A MINIMAL TIME FRAME...WILL GO WITH A BLEND OF SOLUTIONS THIS AFTERNOON. NORTHERN STREAM CONTINUES TO BE VERY ACTIVE EARLY IN THE PERIOD WITH BROAD TROFFING LOCATED ACROSS THE NORTHERN PLAINS. TROF DIGS AND SHARPENS AS SHORTWAVE ENERGY MOVES THROUGH. SURFACE LOW MOVES THROUGH SOUTHERN CANADA AND DRAGS A COLDS FRONT THROUGH THE AREA IN THE WEDNESDAY NIGHT AND ESPECIALLY THURSDAY MORNING TIME FRAME. THERE ARE ENOUGH MOISTURE AND DYNAMICS PRESENT TO WARRANT AT LEAST SCATTERED POPS IN THIS TIME FRAME. WILL NEED TO MONITOR THE POTENTIAL FOR ADDITIONAL SEVERE WEATHER WITH THIS TROF AS IT SWINGS THROUGH. IN ITS WAKE...HIGHLY AMPLIFIED PATTERN RETURNS ACROSS THE CONUS WITH STRONG TROFFING OVER THE EAST AND STRONG RIDGING OVER THE WEST. RESULTANT NORTHWEST FLOW WILL KEEP TEMPERATURES BELOW NORMAL THROUGH THE REMAINDER OF THE PERIOD. WEAK WAVE DROPPING DOWN IN THE FLOW FRIDAY NIGHT SHOULD ONLY PRODUCE SCATTERED CLOUDS. MEX TEMPERATURES LOOK REASONABLE AND ARE ACCEPTED. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 58 76 53 79 / 40 20 10 10 HARRISON AR 51 69 47 72 / 10 10 10 10 HOT SPRINGS AR 57 77 52 79 / 40 10 10 10 PINE BLUFF AR 60 78 54 80 / 50 20 10 10 MOUNTAIN HOME AR 52 69 48 72 / 20 10 10 10 MONTICELLO AR 62 78 55 81 / 60 20 10 10 SEARCY AR 57 74 52 77 / 40 20 10 10 MOUNT IDA AR 56 76 51 78 / 40 10 10 10 RUSSELLVILLE AR 55 73 50 76 / 30 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...58 / LONG TERM...56
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 240 PM CDT SAT SEP 23 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 240 PM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE ACROSS ARKANSAS LATE THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE VERY WARM AND UNSTABLE AIR PRECEEDING THE FRONT ESPECIALLY ACROSS THE SOUTH. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE HAIL AS WELL. LOCALLY HEAVY RAIN WILL REMAIN A CONCERN WITH ANY THUNDERSTORMS THAT DO DEVELOP UNTIL TYHE FRONTAL SYSTEM CLEARS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONT WILL EXIT THE STATE EARLY SUNDAY TAKING ANY CHANCE OF SEVERE WEATHER AND RAIN WITH IT. HIGH PRESSURE WILL BUILD INTO THE STATE BEHIND THE FRONT FOR SEVERAL QUIET DAYS. THE NEXT COLD FRONT WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1128 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG CULPEPPER 35.50N 92.52W
09/23/2006 VAN BUREN AR CO-OP OBSERVER
TREES AND POWER LINES DOWN.
&&
58The Little Rock radar (KLZK), 149 km away, was scanning. The volume nearest the first event began at 21:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534955.